MAUDE Adverse Event Report: COOK IRELAND LTD. BIGOPSY BACKLOADING BIOPSY FORCEPS; FCL forceps, biopsy, non-electric

COOK IRELAND LTD. BIGOPSY BACKLOADING BIOPSY FORCEPS; FCL forceps, biopsy, non-electric
Model Number G48240
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2026
Type of Reportable Event Malfunction
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 13-aug-2026.
 
Additional Manufacturer Narrative
Supplemental report is being submitted due to the completion of the investigation on 13-aug-2026._____________________________________________ investigation - evaluation device evaluation: the blb-024115 device of lot c2211496 was returned for evaluation.With the information provided, a physical examination and document-based investigation was conducted.The devices related to this occurrence underwent a laboratory evaluation on the 06th july 2026.The lab evaluation notes and lab attendance can be viewed in the ¿examination of returned device¿ section.On evaluation of the devices the following observations were made: visual inspection: spool device and coiled wire returned separately.Device examined and no issues observed.Wire examined and no issues observed.Jaws returned open.Functional inspection: wire loaded onto the device.Jaws open and close as expected.The reported failure was not observed.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records of lot number did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records of lot number confirms the failure mode has not previously occurred for this work order.Instructions for use and/label review: it should be noted that the instructions for use (ifu0034) states the following: ¿after the handle is attached, ensure the operation of the biopsy cups before surgical introduction.Biopsy cups default to the closed position.To open the biopsy cups pull the finger spool towards the thumb ring.To close, push the finger spool forward.Note: biopsy cups need to be in the closed position before surgical introduction.¿ "visually inspect the product to ensure no damage is occurred.If the package is opened or damaged when received, do not use.If abnormality is detected that would prohibit working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined based on the investigation.The returned device functioned as intended during laboratory evaluation, and the reported failure could not be replicated.According to the customer, the biopsy cups were stiff and opened intermittently during use before the device was replaced.However, during evaluation, the biopsy cups opened and closed as expected.Based on the available information, a possible root cause may be attributed to a temporary increase in friction within the device during clinical use, which may have prevented the biopsy cups from fully closing.The exact cause of the increased friction could not be determined.Confirmation of complaint: complaint is confirmed based on customer and/or rep testimony.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the customer, the device would not close.Confirmed quantity of 1 device, confirmed used.According to the initial reporter, no adverse effects on patient have been reported.A possible root cause may be attributed to a temporary increase in friction within the device during clinical use, which may have prevented the biopsy cups from fully closing.

Brand Name
BIGOPSY BACKLOADING BIOPSY FORCEPS
Common Device Name
FCL forceps, biopsy, non-electric
Manufacturer (Section D)
COOK IRELAND LTD.
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
Cook Ireland Ltd
o'halloran rd
national technology park
limerick V94 N 8X2
EI   V94 N8X2
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick V94 N-8X2
EI   V94 N8X2
+353()061334440
MDR Report Key25775063
Report Number3001845648-2026-00271
Device Sequence Number18821696
Product Code FCL
UDI-Device Identifier10827002482408
UDI-Public(01)10827002482408(17)270911(10)C2211496
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
Class I N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Type of Report Initial,Followup
Report Date (Section B) 08/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG48240
Device Catalogue NumberBLB-024115
Device Lot NumberC2211496
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/01/2026
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2026
Supplement Date Received by Manufacturer06/12/2026
Initial Report FDA Received Date07/10/2026
Supplement Report FDA Received Date08/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown